MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P50 MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P50 MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515106
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Foreign object found in paclitaxel bag.Event details: 11 vials of 30ml paclitaxel nk were used to prepare the drug, and after collecting the drug solution from each vial, it was injected into an infusion bag.When checked the inside of the bag before dispensing the infusion bag, a foreign object was found.(perhaps because some time has passed, there appears to be crystallized drug floating in the bag, separate from the coring.) the injector's lot is unknown.The incident occurred after the protector and injector were connected.The drug added was paclitaxel.Additional information: the product that was connected to the infusion bag was 515309.1: paclitaxel is a drug that is said to have the potential to crystallize (this is also written in the package insert), but the problem here is not that part, but the coring that is mixed in the infusion bag.It is mentioned to prevent the crystals from getting in the way and preventing the coring from being found.2: it's highly likely that it's the same injector.In that case, it may have made 22 round trips.515005 lot is unknown.3: the l connector is connected, and the collected drug is injected into the infusion bag from the l connector.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Follow up mdr for device evaluation/correction: based on investigation results, this complaint is no longer reportable.The involved device did not contribute to the reported failure, coring.It was reported that particles were observed inside an iv bag.For investigation, one iv bag, one l-connector, and a device not manufactured by bd were provided to our quality team.Upon inspection, a gray particle was observed inside the infusion bag, verifying the reported concern.Based on visual characteristics it was determined that the particle was consistent with material from the rubber stopper of the infusion bag.No damage or related defects were identified within our device.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.As a lot number was unavailable for this incident, a device history record review could not be completed.Coring of the rubber stopper may occur depending on stopper quality, design, or if a poor connection is made.

Brand Name
PROTECTOR P50 MULTIPACK
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22327651
Report Number3003152976-2025-00308
Device Sequence Number18537514
Product Code ONB
UDI-Device Identifier00382905151064
UDI-Public(01)00382905151064
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515106
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown